You are here

Warfarin and Chamomile Should Not Be Taken Together

A recent case study in the Canadian Medical Association Journal points to the potential dangers of using chamomile products while taking warfarin.

Warfarin, also called Coumadin and Marevan, is an anticoagulant that is often prescribed for people who are at risk of suffering from thrombosis and embolism.

Chamomile is thought to be a constituent of coumarin, and coumarin is a precursor to warfarin.

So theoretically, chamomile can also act as an anticoagulant of sorts in the body.

When warfarin and chamomile are used at the same time, it's possible that a person may be at risk of experiencing uncontrollable bleeding.

The study points to garlic and Gingko Biloba as natural products that can also potentiate the anticoagulating effect of warfarin.

My experience has been that adopting a healthy diet and lifestyle is the best approach to preventing the health conditions that anticoagulants like warfarin are prescribed for.

However, if you know someone who is taking warfarin, please let him or her know about the potential negative effects of taking chamomile, garlic, and Gingko Biloba along with warfarin.

 
 

Join more than 100,000 readers worldwide who receive Dr. Ben Kim's free newsletter

Receive simple suggestions to measurably improve your health and mobility, plus alerts on specials and giveaways at our catalogue

Please Rate This

Your rating: None Average: 2.9 (88 votes)